Alert archive / Utah / Flash Flood Watches in 2011
Flash Flood Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Jul 31, 2011, 4:04 AM MDT. It took effect at Jul 31, 2011, 10:00 AM MDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jul 31, 2011, 4:04 AM MDT (10:04 UTC)
- In effect from
- Jul 31, 2011, 10:00 AM MDT
- Expired
- Jul 31, 2011, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
949 WGUS65 KSLC 311004 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 404 AM MDT SUN JUL 31 2011 UTZ019-020-517-518-311600- /O.NEW.KSLC.FF.A.0004.110731T1600Z-110801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 404 AM MDT SUN JUL 31 2011 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM MDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH...INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS. IN SOUTHERN UTAH...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * FROM 10 AM MDT THIS MORNING THROUGH 900 PM MDT THIS EVENING * A SLOW-MOVING WEATHER DISTURBANCE WILL MOVE NORTH OUT OF WESTERN ARIZONA AND ACROSS SOUTHWEST UTAH THIS AFTERNOON. THIS DISTURBANCE WILL ENCOUNTER A VERY MOIST AIRMASS ACROSS THE WATCH AREA. THUNDERSTORMS WILL BE RELATIVELY SLOW MOVING AND WILL LIKELY PRODUCE BRIEF PERIODS OF INTENSE RAINFALL THROUGH EARLY THIS EVENING. * INTENSE RAINFALL THROUGH SLOT CANYONS OR OVER SLICK ROCK COUNTRY WILL PRODUCE RAPID AND HEAVY RUNOFF. AT THE HIGHER ELEVATIONS THE INTENSE...LOCALLY HEAVY RAINFALL WILL CREATE HEAVY RUNOFF IN STEEP TERRAIN...ESPECIALLY WHERE VEGETATION IS SPARSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
237 WGUS65 KSLC 311514 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 914 AM MDT SUN JUL 31 2011 UTZ019-020-517-518-312300- /O.CON.KSLC.FF.A.0004.110731T1600Z-110801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 914 AM MDT SUN JUL 31 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS. IN SOUTHERN UTAH...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING * A SLOW-MOVING WEATHER DISTURBANCE WILL MOVE NORTH OUT OF WESTERN ARIZONA AND ACROSS SOUTHWEST UTAH THIS AFTERNOON. THIS DISTURBANCE WILL ENCOUNTER A VERY MOIST AIRMASS ACROSS THE WATCH AREA. THUNDERSTORMS WILL BE RELATIVELY SLOW MOVING AND WILL LIKELY PRODUCE BRIEF PERIODS OF INTENSE RAINFALL THROUGH EARLY THIS EVENING. * INTENSE RAINFALL THROUGH SLOT CANYONS OR OVER SLICK ROCK COUNTRY WILL PRODUCE RAPID AND HEAVY RUNOFF. AT THE HIGHER ELEVATIONS THE INTENSE...LOCALLY HEAVY RAINFALL WILL CREATE HEAVY RUNOFF IN STEEP TERRAIN...ESPECIALLY WHERE VEGETATION IS SPARSE. IT IS SUGGESTED THAT PERSONS AVOID FLASH FLOOD PRONE AREAS SUCH AS SLOT CANYONS...NORMALLY DRY WASHES...AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
325 WGUS65 KSLC 312124 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 324 PM MDT SUN JUL 31 2011 UTZ019-020-517-518-010300- /O.CON.KSLC.FF.A.0004.000000T0000Z-110801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 324 PM MDT SUN JUL 31 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH... INCLUDING THE FOLLOWING AREAS...IN CENTRAL UTAH...CENTRAL MOUNTAINS. IN SOUTHERN UTAH...SOUTH CENTRAL UTAH AND UTAHS DIXIE AND ZION NATIONAL PARK. IN SOUTHWEST UTAH...SOUTHERN MOUNTAINS. * UNTIL 9 PM MDT THIS EVENING * A SLOW-MOVING WEATHER DISTURBANCE WILL MOVE NORTH OVER WESTERN UTAH LATE THIS AFTERNOON AND EVENING. THIS DISTURBANCE WILL ENCOUNTER A VERY MOIST AIRMASS ACROSS THE WATCH AREA. THUNDERSTORMS WILL BE RELATIVELY SLOW MOVING AND WILL LIKELY PRODUCE BRIEF PERIODS OF INTENSE RAINFALL THROUGH EARLY THIS EVENING. * INTENSE RAINFALL THROUGH SLOT CANYONS OR OVER SLICK ROCK COUNTRY WILL PRODUCE RAPID AND HEAVY RUNOFF. AT THE HIGHER ELEVATIONS THE INTENSE...LOCALLY HEAVY RAINFALL WILL CREATE HEAVY RUNOFF IN STEEP TERRAIN...ESPECIALLY WHERE VEGETATION IS SPARSE. IT IS SUGGESTED THAT PERSONS AVOID FLASH FLOOD PRONE AREAS SUCH AS SLOT CANYONS...NORMALLY DRY WASHES...AND SMALL STREAMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
901 WGUS65 KSLC 010304 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 904 PM MDT SUN JUL 31 2011 UTZ019-020-517-518-010415- /O.EXP.KSLC.FF.A.0004.000000T0000Z-110801T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- CENTRAL MOUNTAINS-SOUTHERN MOUNTAINS- 904 PM MDT SUN JUL 31 2011 ...FLASH FLOOD WATCH HAS EXPIRED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH HAS EXPIRED. ALTHOUGH ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT...HEAVY RAIN IS NO LONGER EXPECTED WITH THE STORMS. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Jul 30, 9:00 PM MDT, 7 hours 4 minutes earlier.
Area forecast discussion, Jul 30, 9:00 PM MDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 900 PM MDT SAT JUL 30 2011 .SYNOPSIS...MONSOONAL MOISTURE WILL CONTINUE TO SPREAD ACROSS UTAH ON SUNDAY BEFORE A SLOW DRYING TREND DEVELOPS THROUGH MIDWEEK. && .DISCUSSION...UPPER RIDGE CENTERED OVER THE WESTERN GREAT PLAINS HAS KEPT A MOIST SOUTHERLY FLOW ACROSS UTAH TODAY. PRECIPITABLE WATER VALUES RANGE FROM NEAR 0.9 INCHES TO OVER 1.1 INCHES ACROSS UTAH THIS EVENING. SCATTERED THUNDERSTORMS DEVELOPED THIS AFTERNOON...ESPECIALLY ACROSS THE SOUTH. MAIN FOCUS FOR CONVECTION CURRENTLY LIES ACROSS SOUTHERN UTAH FROM AROUND MILFORD TO HANKSVILLE ALONG THE LEADING EDGE OF A WEAK DISTURBANCE. EXPECT THIS AREA OF PRECIPITATION TO GRADUALLY MOVE NORTH THROUGH THE NIGHT. MEANWHILE...SUBSIDENCE BEHIND THIS WAVE HAS LED TO A LULL IN ACTIVITY NEAR THE ARIZONA BORDER. A FEW THUNDERSTORMS HAVE ALSO DEVELOPED ACROSS PORTIONS OF NORTHERN UTAH EARLIER THIS EVENING AND ARE CURRENTLY MOVING NORTH ALONG THE SOUTHERN WASATCH MOUNTAINS AND ADJACENT AREAS. SHOWERS WERE SUPPRESSED ACROSS MUCH OF NORTHERN UTAH THIS AFTERNOON...BUT EXPECT ACTIVITY TO FILL IN TONIGHT. MOISTURE CONTINUES TO INCREASE ACROSS THE AREA TOMORROW...SO EXPECT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AREAWIDE. ANY WEAK DISTURBANCE LIFTING ACROSS THE AREA WILL BRING AN ENHANCEMENT TO SHOWERS...AND HEAVY RAIN IS POSSIBLE. HOWEVER...WORKING AGAINST THIS POTENTIAL WILL BE THE CLOUD COVER...WHICH COULD BE SIGNIFICANT ENOUGH TO KEEP STRONG CONVECTION FROM DEVELOPING TOMORROW AFTERNOON. WILL LET THE MIDNIGHT SHIFT EVALUATE WHETHER A FLASH FLOOD WATCH IS NECESSARY FOR TOMORROW. A TROUGH MOVING INTO THE PACIFIC NORTHWEST WILL THEN TURN THE FLOW MORE SOUTHWESTERLY...BRINGING A GRADUAL DRYING TREND TO THE AREA THROUGH MIDWEEK. UPDATED FORECAST TO MAKE SLIGHT ADJUSTMENTS TO POPS/TEMPERATURES/QPF...AND TO REMOVE HEAVY RAIN WORDING FOR THE REMAINDER OF THE NIGHT. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT THE KSLC TERMINAL THROUGH THE FORECAST PERIOD. SOUTHWEST WINDS WILL PREVAIL THROUGH THE NIGHT...ALTHOUGH A BRIEF PERIOD OF GUSTY AND ERRATIC WINDS IS POSSIBLE THROUGH 07Z. THERE IS A 10 PERCENT CHANCE OF THUNDERSTORMS IMPACTING THE TERMINAL OVERNIGHT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && CHENG FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 30, 6:40 AM MDT, 21 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 640 AM MDT SAT JUL 30 2011 UTZ001>016-019>021-517-518-WYZ021-311300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 640 AM MDT SAT JUL 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ACROSS WESTERN UTAH THIS MORNING WILL INCREASE IN AREAL COVERAGE OVER WESTERN AND SOUTHERN UTAH FOR THIS AFTERNOON AND EVENING. THE STRONGER SLOWER MOVING THUNDERSTORMS ACROSS SOUTHWEST UTAH WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAIN DURING THE AFTERNOON THROUGH EARLY EVENING HOURS. SLICK ROCK AND SLOT CANYON AREAS OF SOUTHWEST UTAH MAY SEE SOME FLASH FLOODING AS A RESULT OF THESE LOCALLY HEAVY RAINS. EASTERN UTAH WILL SEE LESS SHOWER AND THUNDERSTORM ACTIVITY THAN WESTERN AND SOUTHERN UTAH TODAY. NORTHERN UTAH MAY SEE A MODEST INCREASE IN SHOWER AND THUNDERSTORM AREAL COVERAGE TONIGHT AS A WEAK WEATHER DISTURBANCES MOVES NORTHEAST THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY DEEP LAYER MOISTURE WILL COVER THE ENTIRE FORECAST AREA BY SUNDAY... AND REMAIN IN PLACE THROUGH AT LEAST TUESDAY. A COUPLE OF WEATHER DISTURBANCES MOVING NORTH NORTHEAST THROUGH THIS MOISTURE WILL GENERATE SCATTERED SHOWERS AND THUNDERSTORMS...WITH A NUMBER OF THE STRONGER THUNDERSTORMS PRODUCING VERY HEAVY RAINFALL. THE POSSIBILITY OF FLASH FLOODING WILL EXIST OVER MOST AREAS OF THE STATE SUNDAY THROUGH SUNDAY NIGHT. LITTLE CHANGE IN THE WEATHER PATTERN IS EXPECTED EARLY IN THE COMING WEEK. AS A RESULT...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED BOTH MONDAY AND TUESDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE...THOUGH THE AREAL COVERAGE OF THE HEAVY RAIN LOOKS TO BE LIMITED AT THIS TIME. WINDS ALOFT WILL BEGIN TO TURN MORE TO THE SOUTHWEST BEGINNING MIDWEEK. THE CHANGE WILL BRING A GRADUAL DRYING TREND TO NORTHERN AND WESTERN UTAH FOR WEDNESDAY THROUGH THURSDAY. MOISTURE WILL REMAIN OVER SOUTHERN AND EASTERN UTAH...WITH SHOWERS THUNDERSTORMS EXPECTED TO CONTINUE OVER THE PORTIONS OF THE FORECAST AREA. DRY AIR WILL RAPIDLY SPREAD WEST TO EAST ACROSS UTAH ON FRIDAY...BRINGING AN END TO MOST THUNDERSTORM ACTIVITY LATE IN THE WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 1:43 PM MDT | Areal Flood Advisory | SLC | Kane, Washington | 3 hr |
| Jul 31, 3:45 PM MDT | Areal Flood Advisory | SLC | Beaver, Iron | 3 hr |
| Jul 31, 4:02 PM MDT | Special Weather Statement | SLC | Garfield | 43 min |
| Jul 31, 4:49 PM MDT | Flash Flood Warning | SLC | Garfield | 6 hr |
| Jul 31, 5:12 PM MDT | Flash Flood Warning | SLC | Washington | 3 hr |
| Jul 31, 5:52 PM MDT | Flash Flood Warning | SLC | Wayne | 3 hr |
| Jul 31, 5:53 PM MDT | Areal Flood Advisory | SLC | Kane, Washington | 3 hr |
Nearby
Flash Flood Watches in Utah, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.